link to homepage
Mathematics


 

Nathan Jones, Ph.D.
Assistant Professor
Department of Mathematics
University of Mississippi
Ph.D., UCLA, 2005


Contact Information

Hume Hall 306
Phone: (662) 915-7065
Email: ncjones@olemiss.edu
Fax: (662) 915-5491
Personal Website


Teaching - Spring 2014

Office hours : TuTh 9:30 - 10:30 am, Tu 2:00 - 3:00 pm, or by appointment

Math 262 (Calculus II) : TuTh 11:00 - 12:15 pm in Hume 113
Math 513 (Theory of Numbers I) : TuTh 8:00 - 9:15 am in Hume 331


Research Interests

Number Theory
Publication List in MathSciNet


Selected Honors & Awards
  • Ralph E. Powe Junior Faculty Enhancement Award (2011-2012).
  • NSA Young Investigators Grant (2012-2014).

Selected Publications
  • "Trace formulas and class number sums," Acta Arithmetica 132 (2008), no. 4, 301--313.
  • "A bound for the torsion conductor of a non-CM elliptic curve," Proceedings of the American Math Society 137 (2009) 37--43.
  • "A refined version of the Lang-Trotter conjecture," (Joint with S. Baier) International Math Research Notices
    2009 (2009) no. 3, 433--461.
  • "Averages of elliptic curve constants," Mathematische Annalen 345 (2009) no. 3, 685-710.
  • "Almost all elliptic curves are Serre curves," Trans. Amer. Math. Soc. 362 (2010), 1547-1570.
  • Appendix to "Geometry and arithmetic of verbal dynamical systems on simple groups," by T. Bandman, F. Grunewald, B. Kunyavskii; to appear in "Groups, Geometry, and Dynamics" (a volume dedicated to W. Magnus).
  • "One-parameter families of elliptic curves over Q with maximal Galois representations" (joint with A.C. Cojocaru and D. Grant), to appear in Proceedings of the London Mathematical Society.

Personal Interests

Biking, music.